Volume 40, No 2, 2018, Pages 213-224

Download full text in PDF

A New Method for the Analysis of Misaligned Journal Bearing


H.U. Jamali*, A. Al-Hamood

DOI: 10.24874/ti.2018.40.02.05


One of the most problems that affects the performance of the journal bearing is the shaft misalignment. Misalignment may result due to installation error, shaft deformation, manufacturing error, bearing wear, etc. This paper presents a solution for the misaligned journal bearing problem under hydrodynamic regime. The Reynolds equation has been solved numerically for a finite length bearing based on the finite difference method. The solution demonstrates a new model for the representation of the 3D misalignment geometry and also a detailed procedure for the implementation of the boundary condition in the numerical solution is explained. Furthermore, the convergence of the solution to the required load is investigated. The results reveal a severe thinning in the levels of film thickness and significant rising of the maximum pressure value when the misalignment is taken into consideration.


3D Misalignment, Finite length, Numerical solution, Boundary conditions, Load convergence

Latest issue


Volume 46
Number 1
March 2024

Crossref logo


TiI news RSS 2.0

Table of contents